Hail, Major
- When
- September 1, 6:15 PM CST
- Where
- Major County, 5.12 mi NNE of Meno
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.460, -98.150
No damage was reported.
Isolated severe storms developed during the late afternoon ahead of a weak cold front. With modest mid level winds, storms were able to remain severe for a couple of hours before diminishing.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated severe storms developed during the late afternoon ahead of a weak cold front. With modest mid level winds, storms were able to remain severe for a couple of hours before diminishing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 1, 5:44 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 644 PM CDT MON SEP 1 2014 .AVIATION... 02/00Z TAFS...TSRA WILL BE PRIMARILY FOCUSED ON KPNC THIS EVENING AND THEN A POSSIBLE SECOND ROUND AFTER 09Z. WILL KEEP POSSIBILITY OF TSRA AT KPNC THROUGH 13Z AND WILL INCLUDE PROB30 AT KOKC/KOUN AFTER 11Z WITH MODEL SUPPORT FOR SOUTHWARD SURGE OF OUTFLOW. WILL ALSO GO WITH LOW-END MVFR CONDITIONS AT KWWR/KGAG 10-14Z WHERE LOWER LEVEL MOISTURE IS PROGD TO POOL NORTH OF SURFACE LOW. VFR THROUGH PERIOD ACROSS WEST-CENTRAL AND SOUTHERN OK TERMINALS. && .PREV DISCUSSION... /ISSUED 325 PM CDT MON SEP 1 2014/ DISCUSSION... A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTHERN OK...AND THEN MOVE SSE PERHAPS INTO CENTRAL OK AROUND MIDNIGHT. CURRENTLY...A SFC LOW RESIDES OVER NE OK WITH A STATIONARY BOUNDARY EXTENDING SSW FROM IT INTO THE EASTERN TX PANHANDLE. AN OUTFLOW BOUNDARY IS ALSO LIFTING NORTHWARD ACROSS N CENTRAL OK INTO S KS. A CU FIELD IS PRESENT S OF THE OUTFLOW BOUNDARY...BUT IT'S UNCLEAR HOW FAST CONVECTIVE INITIATION WILL OCCUR SINCE THERE IS LITTLE MID TO UPPER ASCENT PRESENT. THERE IS HIGHER CONFIDENCE IN STORMS DEVELOPING EARLY THIS EVENING ALONG THE KS/OK BORDER. STEEP MID LEVEL LAPSE RATES NEAR 7.5-8 C/KM AND EFFECTIVE BULK SHEAR MAGS AROUND 40 KT NEAR THE KS/OK BORDER WILL SUPPORT LARGE HAIL UP TO AT LEAST THE SIZE OF GOLF BALLS THROUGH THIS EVENING. LATE TONIGHT...ADDITIONAL DEVELOPMENT IS EXPECTED ACROSS NW AND N CENTRAL OK ALONG THE BAROCLINIC ZONE. THESE STORMS COULD ALSO POSE A SEVERE THREAT THROUGH THE EARLY MORNING HOURS...ALTHOUGH DECREASING FLOW ALOFT WILL LIMIT THE OVERALL THREAT. RAIN CHANCES WILL LINGER THROUGH TOMORROW WITH A STATIONARY BOUNDARY IN PLACE...BUT DO NOT ANTICIPATE TOO MUCH COVERAGE AFTER 18Z SO WILL CONTINUE WITH LOW CHC POPS DURING THAT TIME. THE FA WILL BE DIVIDED WITH NEAR AVG TEMPS NORTH AND ABOVE AVG TEMPS SOUTH. BY WED...THE UPPER RIDGE CONTINUES TO BROADEN OVER THE DEEP SOUTH AND SOUTHERN PLAINS BUT IT DOES APPEAR A VERY SUBTLE SHORTWAVE TROUGH MAY MOVE OVER C/N OK DURING THE MORNING HOURS AS THE BOUNDARY LIFTS BACK TO THE NORTH SO KEPT LOW POPS IN THROUGH 12Z. AFTER THAT...RAIN CHANCES DISAPPEAR FOR A WHILE WITH THE RIDGE BECOMING DOMINATE AGAIN. HOWEVER...BY FRIDAY ANOTHER COLD FRONT WILL DIVE SOUTH AND IMPACT THE REGION THROUGH THIS WEEKEND. RAIN CHANCES AND TEMPS MUCH CLOSER TO...OR EVEN BELOW...AVG WILL ACCOMPANY THIS FRONT THROUGH EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 94 75 95 / 30 30 20 0 HOBART OK 76 98 75 97 / 30 10 20 0 WICHITA FALLS TX 77 99 76 97 / 0 10 0 0 GAGE OK 67 94 73 97 / 20 20 20 0 PONCA CITY OK 70 90 75 95 / 60 40 20 0 DURANT OK 76 95 75 95 / 0 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/99/11
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE NORMAN OK 430 PM CDT MON SEP 1 2014 OKZ004>048-050>052-TXZ083>090-021000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 430 PM CDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED. .LOCATION... NORTH-CENTRAL OKLAHOMA. PRIMARILY NORTHEAST OF A LINE EXTENDING FROM ALVA AND FAIRVIEW TO STILLWATER. .TIMING... 5 PM THROUGH THIS EVENING. .IMPACTS... THE PRIMARY IMPACTS WILL BE HAIL THE SIZE OF TENNIS BALLS AND DAMAGING WIND GUSTS 65 TO 75 MPH. .DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS FAR NORTH CENTRAL OKLAHOMA AND SOUTHERN KANSAS THROUGH THE EARLY EVENING HOURS. MOVEMENT WILL BE TO THE EAST AND SOUTHEAST. IF ENOUGH STORMS CAN DEVELOP AND CREATE ENOUGH OUTFLOW...THIS OUTFLOW MAY SURGE SOUTHWARD INTO CENTRAL OKLAHOMA LATE THIS EVENING AND OVERNIGHT...ALLOWING A FEW STORMS TO APPROACH THE OKC METRO. THE SEVERE WEATHER THREAT WILL DECREASE WITH TIME AFTER 9 PM. .SPOTTER AND EMERGENCY MANAGEMENT INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTHERN AND CENTRAL OKLAHOMA SHOULD BE PREPARED FOR ACTIVATION THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS NORTHERN AND CENTRAL PARTS OF OKLAHOMA TUESDAY AND TUESDAY NIGHT. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN CONCERNS. THUNDERSTORM CHANCES WILL RETURN THURSDAY NIGHT AND CONTINUE THROUGH SUNDAY AS A COLD FRONT TRIES TO MAKE PROGRESS OVER THE REGION. .HEAT... IT WILL BE HOT THIS WEEK WHEN AFTERNOON TEMPERATURES RANGE FROM THE MIDDLE 90S TO JUST OVER 100 DEGREES. HEAT INDEX VALUES WILL AVERAGE 100 TO 105. IF YOU HAVE PLANS TO BE OUTDOORS...FOLLOW HEAT SAFETY GUIDELINES. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 632 PM CDT MON SEP 1 2014 OKZ007-020000- GRANT OK- 632 PM CDT MON SEP 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT COUNTY UNTIL 700 PM CDT... AT 631 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF WAKITA...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3697 9746 3688 9787 3700 9794 3700 9746 TIME...MOT...LOC 2331Z 247DEG 24KT 3700 9783
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT MON SEP 1 2014
OKZ006-007-011-012-020030-
GRANT OK-GARFIELD OK-MAJOR OK-ALFALFA OK-
658 PM CDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...NORTHWESTERN
GARFIELD...NORTHEASTERN MAJOR AND SOUTHEASTERN ALFALFA COUNTIES UNTIL
730 PM CDT...
AT 654 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF GOLTRY...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3649 9784 3636 9822 3646 9829 3646 9828
3647 9829 3652 9833 3673 9801
TIME...MOT...LOC 2354Z 239DEG 20KT 3648 9820
..SPEG.The Vance AFB radar (KVNX), 31 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
7 hail. Local standard time, as filed.
No damage was reported.
No damage was reported.
Hail reported from Chilloco to the Kansas state line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543849, 543850, 543851, 543852, 543854, 543855, 543856.